mami2my3rugratz
UPDATE: Need better hypertension meds
January 17, 2013 at 7:47 PM
Saw my new doctor today. She lowered my norvasc and hctz. She then added a new pill in low dosage called bystolic. One reason for lowering it was because the dosage was too high in the first place and the side effects were palpitations, fast heart rate, edema, headaches, low potassium and a few others. She said other than me dealing with so many mental issues due to trauma, I am fine as far as my heart is concerned and other things. I have to see a counselor to help me to learn to relax because any little thing sets off a panic attack. I am praying that my next step will be to get off of these meds. I really have to concentrate on eating, exercising and resting, because I've been exerting myself too much.


What type if meds are you on for hypertension/high blood pressure? I'm on Norvasc and HCTZ and the side effects aren't the best. It lowers my potassium levels causing me to have high heart rates.

Replies

  • emilyrosenj
    January 28, 2013 at 4:44 PM

    No, not since I lost the weight but I'm still on the medication.  I'm going to try going off of it after my cycle is done to see what happens. Last time I started feeling really bad so I started taking it again.  But my Dr. told me to keep trying to stop it.

    Quoting mami2my3rugratz:

    That's awesome. Are you still swelling?

    I just need to get me some energy from somewhere so I can get active. Maybe my four year old DD will give me some because she has a lot she can share. :-) I took my vitamins. I have eaten, and I even made a fruit smoothie. I've prayed and now I'm back in bed.


    Quoting emilyrosenj:

    Aw, I hope they can get you figured out soon.  I'm losing weight and exercising, keeping my sodium down and watching my fats and cholesterol.  I've lost a lot of weight and my fitness level has increased significantly so that's why I KNOW she's going to take me off.  In fact she wanted to take me off at Christmas but I was still experiencing edema (swelling of the feet).  I don't go back until June but if I start showing signs of low blood pressure, I'm to come off the meds.

    Quoting mami2my3rugratz:

    I hope to hear more when you go back as to what your end results are. As for me, I couldn't take anymore of the Bystolic. It made me extremely ill and I'm currently laying around trying to wait for it to leave my system. I'm just very sensitive to meds now. I'm going to exercise and lose about 20 lbs in hopes it will help solve some of my issues. As of right now, I don't have any energy because that medicine took all of that. It worked by lowering my heart rate but I was dizzy, thirsty, extremely tired, nauseous, no energy, no appetite and depressed. This is the pits. :(





    Quoting emilyrosenj:

    That's good, its been working for me. Next time I go I should be able to come off! Yaay!





    Quoting mami2my3rugratz:

    I started off with that but ended up with Norvasc too. I'm praying that one day I won't have to take anything else. I'm trying to control things now with exercise and diet.









    Quoting emilyrosenj:

    I just take Hydrochorathiazide and I haven't had any side effects.








  • mami2my3rugratz
    January 28, 2013 at 5:04 PM
    How long have you been on them? I don't remember you saying. Perhaps you should go with one every other day and then every two days and so forth until you're in the clear.

    I am 10 lbs overweight but losing 20 lbs will lower my BMI. Over 5 years ago, I wasn't on any meds, because I exercised five days a week and ate right. I'm going to get back there though.


    Quoting emilyrosenj:

    No, not since I lost the weight but I'm still on the medication.  I'm going to try going off of it after my cycle is done to see what happens. Last time I started feeling really bad so I started taking it again.  But my Dr. told me to keep trying to stop it.

    Quoting mami2my3rugratz:

    That's awesome. Are you still swelling?



    I just need to get me some energy from somewhere so I can get active. Maybe my four year old DD will give me some because she has a lot she can share. :-) I took my vitamins. I have eaten, and I even made a fruit smoothie. I've prayed and now I'm back in bed.





    Quoting emilyrosenj:

    Aw, I hope they can get you figured out soon.  I'm losing weight and exercising, keeping my sodium down and watching my fats and cholesterol.  I've lost a lot of weight and my fitness level has increased significantly so that's why I KNOW she's going to take me off.  In fact she wanted to take me off at Christmas but I was still experiencing edema (swelling of the feet).  I don't go back until June but if I start showing signs of low blood pressure, I'm to come off the meds.

    Quoting mami2my3rugratz:

    I hope to hear more when you go back as to what your end results are. As for me, I couldn't take anymore of the Bystolic. It made me extremely ill and I'm currently laying around trying to wait for it to leave my system. I'm just very sensitive to meds now. I'm going to exercise and lose about 20 lbs in hopes it will help solve some of my issues. As of right now, I don't have any energy because that medicine took all of that. It worked by lowering my heart rate but I was dizzy, thirsty, extremely tired, nauseous, no energy, no appetite and depressed. This is the pits. :(








    Quoting emilyrosenj:

    That's good, its been working for me. Next time I go I should be able to come off! Yaay!







    Quoting mami2my3rugratz:

    I started off with that but ended up with Norvasc too. I'm praying that one day I won't have to take anything else. I'm trying to control things now with exercise and diet.












    Quoting emilyrosenj:

    I just take Hydrochorathiazide and I haven't had any side effects.